Skip to content
Go back

Is Bleeding a Side Effect of the Morning After Pill?

Yes, bleeding can be a side effect of the morning after pill. While vaginal bleeding is not common with the morning after pill, some women will experience light bleeding for up to three days after taking it. This symptom will typically become lighter and fully resolve after a few days. If it does not stop or the flow becomes heavier, then you should contact your healthcare provider.

Possible Side Effects of the Morning After Pill

The morning after pill does not have any serious or long-term side effects and most women will take the pill without experiencing any complications at all. In rare cases, there can be some minor side effects. These side effects will resolve once the drug has completely left your system. Some of the possible minor side effects include:

  • Nausea, with and without vomiting.
  • Headache.
  • Body fatigue and sleepiness.
  • Dizziness.
  • Light vaginal bleeding.

Emergency contraception is used to prevent pregnancy from occurring if you feel you are at risk of becoming pregnant after having sexual intercourse. It can be accessed over-the-counter in many pharmacies without having to show any identification. The morning after pill is extremely safe and effective.

Taking the morning after pill can also temporarily affect your menstrual cycle, causing it to be a week early or even a week late. If your period is more than four weeks late after taking the morning after pill, it is best to take a test to rule out pregnancy.

Back to top